Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 182, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2019, 8:22 AM CDT for Concordia Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 8:22 AM CDT (13:22 UTC)
- Expired
- Apr 25, 2019, 8:46 AM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 127 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted.
602
WUUS54 KJAN 251322
SVRJAN
LAC029-251400-
/O.NEW.KJAN.SV.W.0182.190425T1322Z-190425T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
822 AM CDT THU APR 25 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
South central Concordia Parish in northeastern Louisiana...
* Until 900 AM CDT.
* At 821 AM CDT, a severe thunderstorm was located near Simmesport,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will impact areas near the Old River
Control Structure.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3102 9164 3104 9165 3104 9172 3107 9171
3109 9172 3110 9170 3111 9170 3113 9163
3111 9163 3106 9156 3104 9156 3102 9158
3100 9164 3097 9166
TIME...MOT...LOC 1321Z 259DEG 32KT 3101 9174
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DL2 follow-up statements
198
WWUS54 KJAN 251342
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
842 AM CDT THU APR 25 2019
LAC029-251400-
/O.CON.KJAN.SV.W.0182.000000T0000Z-190425T1400Z/
Concordia LA-
842 AM CDT THU APR 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTH CENTRAL CONCORDIA PARISH...
At 841 AM CDT, a severe thunderstorm was located near Fort Adams, or
17 miles east of Simmesport, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will impact areas near the Old River
Control Structure.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3102 9164 3104 9165 3112 9167 3113 9163
3111 9163 3106 9156 3104 9156 3102 9158
3100 9164 3097 9166
TIME...MOT...LOC 1341Z 259DEG 32KT 3105 9153
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DL111
WWUS54 KJAN 251346
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
846 AM CDT THU APR 25 2019
LAC029-251355-
/O.CAN.KJAN.SV.W.0182.000000T0000Z-190425T1400Z/
Concordia LA-
846 AM CDT THU APR 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CONCORDIA PARISH
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Louisiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3102 9164 3104 9165 3112 9167 3113 9163
3111 9163 3106 9156 3104 9156 3102 9158
3100 9164 3097 9166
TIME...MOT...LOC 1343Z 259DEG 32KT 3106 9148
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:08 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 25, 7:08 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Jackson MS 708 AM CDT Thu Apr 25 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Deteriorating flying conditions are occurring this morning as a line of showers and storms moves into the area. While VFR conditions continue to occur at many TAF sites, these should decrease as storms move through. MVFR to IFR ceilings are expected this afternoon. VFR ceilings will return from west to east as storms and rain move out of the region. Winds will be gusty out of the south to west ahead of the front with sustained speeds around 10-15kts and gusts to 20kts. Winds will shift out of the north behind the frontal passaged but speeds will still be around 10kts. VFR and some MVFR ceilings will linger into the overnight hours. /28/ && .DISCUSSION... Today and tonight... Showers and storms have developed across the region this morning and pushed into portions of the Delta. These storms have had a history of tornadoes and damage across Louisiana but the severity has seemingly decreased some as it pushes east. Nevertheless, there remains a risk for damaging winds and even a tornado. Thus, a Severe Thunderstorm Watch remains in effect for portions of the region through 9am. As this line moves east, it is possible or likely that this watch will need to be extended to cover additional counties. This activity, as depicted on several hi-res model solutions, will continue to push east through the morning and will continue the potential for severe weather through the afternoon hours. Flash flooding will also be of a concern as rainfall amounts of 1-2 inches will occur in a short period of time. Much of the convective line will push east of the state border by early evening. However, another band of isolated storms will follow as the main upper level trough pushes through. Rain should taper off from west to east through the evening, if not before, and drier weather should start Friday. /28/ Tomorrow through mid next week (Friday - next Wednesday): As the trough digs through the Appalachians, this will help the surface low & cold front to continue to swing into the mid-Atlantic. Our area will remain on the eastern side of the mid-level & surface ridge of high pressure building in. Due to north-northwesterly flow aloft, we should continue to have some drier air, with PWs around or less than a half inch, filtering in. This will help clouds to clear out & slightly cooler temperatures to filter in on Friday. Expect mid-level ridging & increasing thermal warmth to increase through the weekend, with a trough & mostly dry cold front to filter in across the Highway 82 corridor. This will lead to some increase in very light rain chances & possibly a rumble of thunder or so in this region Sunday morning. Expect strong ridge to build over the western Gulf of Mexico into early next week, leading to increasing thermal warmth (i.e. 925mb temperatures around upper teens) & humidity. Highs will be above normal temperatures into the mid-upper 80s by early through middle of next week (i.e. Monday-Wednesday). Due to strengthening ridge to the south & east, the warmest should be across our central & eastern zones. As a trough ejects out of the Rockies & another digs into the Pacific northwest, southwesterly flow aloft will help rain & storm chances to increase across the Plains. Our area should remain mostly capped & drier air aloft, keeping the best rain & storm chances off the west. Majority of the increasing rain & storm chances will be at the end & just after the period into late next week, as better ascent, moisture & lapse rates become juxtaposed over the area. For now, kept some diurnal rain & storm chances across the west on Wednesday, with better chances into late week. Due to the "summer-like" pattern, some microburst & stronger organized convection is possible into late next week. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 58 76 52 / 99 38 4 2 Meridian 74 59 77 50 / 100 59 6 2 Vicksburg 76 58 75 52 / 98 19 3 2 Hattiesburg 75 59 78 51 / 100 42 6 2 Natchez 76 59 76 52 / 99 20 3 1 Greenville 74 58 73 53 / 84 26 3 2 Greenwood 73 57 74 52 / 84 44 4 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Apr 25, 5:13 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 513 AM CDT Thu Apr 25 2019 ARZ074-075-LAZ007-MSZ018-261015- Ashley-Chicot-Morehouse-Bolivar- 513 AM CDT Thu Apr 25 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ008-009-015-016-MSZ019-025>042-044>046-261015- West Carroll-East Carroll-Richland-Madison LA-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Leake-Neshoba-Kemper- 513 AM CDT Thu Apr 25 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms will be possible today. The main threat with storms will be damaging straight line winds gusts with hail up to quarter size. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ023>025-MSZ043-047-261015- Franklin LA-Catahoula-Tensas-Madison MS-Warren- 513 AM CDT Thu Apr 25 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today FLOODING THREAT...Limited TIMING...Today Isolated severe thunderstorms will be possible today. The main threat with storms will be damaging straight line winds gusts with hail up to quarter size. However, a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible for areas mainly along and south of the Interstate 20 corridor today. Rainfall totals could approach 1 to 3 inches, with locally higher amounts, over short periods of time. This could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ026-MSZ048>066-072>074-261015- Concordia-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 513 AM CDT Thu Apr 25 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today FLOODING THREAT...Limited TIMING...Today Severe thunderstorms capable of damaging winds up to 60 to 70mph and quarter sized hail are possible and a tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Flash flooding is possible for areas mainly along and south of the Interstate 20 corridor Thursday afternoon through late Thursday evening. Rainfall totals could approach 1 to 3 inches, with locally higher amounts, over short periods of time. This could lead to localized flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 25, 6:56 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
656 AM CDT THU APR 25 2019
LAZ016-MSZ040-047-251230-
Madison LA-Warren MS-Issaquena MS-
656 AM CDT THU APR 25 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON PARISH...WARREN
AND SOUTHEASTERN ISSAQUENA COUNTIES THROUGH 730 AM CDT...
At 656 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Eagle Bend to near Yokena. Movement was
northeast at 65 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Vicksburg, Redwood, Bovina, Le Tourneau, Youngton, Flowers, Oak
Ridge, Yokena, Delta and Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Louisiana...and central and west central Mississippi.
LAT...LON 3248 9104 3259 9068 3259 9066 3255 9065
3255 9059 3253 9057 3250 9057 3248 9061
3244 9059 3237 9064 3234 9063 3235 9069
3234 9071 3230 9070 3227 9072 3224 9073
3212 9105 3213 9107
TIME...MOT...LOC 1156Z 236DEG 54KT 3251 9101 3217 9102
DLLocal storm report, Apr 25, 7:55 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 4 SW HARRISONBURG 31.73N 91.88W
04/25/2019 CATAHOULA LA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON HIGHWAY 8 BETWEEN
MANIFEST AND HARRISONBURG. THERE WAS ALSO
ANOTHER LIMB THAT FELL ONTO A HOUSE IN THE
JONESVILLE AREA.
&&
JCLocal storm report, Apr 25, 7:56 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
756 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND DMG 1 SSE MORGANTOWN 31.56N 91.34W
04/25/2019 ADAMS MS LAW ENFORCEMENT
TREE AND POWERLINES DOWN ON NORTH PALESTINE
ROAD.
&&
DCLocal storm report, Apr 25, 8:00 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 4 SW HARRISONBURG 31.73N 91.88W
04/25/2019 CATAHOULA LA LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
SW HARRISONBURG. A TREE WAS BLOWN DOWN ON
HIGHWAY 8 BETWEEN MANIFEST AND HARRISONBURG.
THERE WAS ALSO ANOTHER TREE THAT FELL ONTO A
HOUSE IN THE JONESVILLE AREA.
&&
DCLocal storm report, Apr 25, 8:12 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM TSTM WND DMG 4 NNW BEEKMAN 32.98N 91.92W
04/25/2019 MOREHOUSE LA EMERGENCY MNGR
REPORTS OF DAMAGE TO A FEW HOMES AND OVER
100 TREES ARE DOWN. A POSSIBLE TORNADO MAY
HAVE OCCURRED.
&&Local storm report, Apr 25, 8:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD 1 SW YAZOO CITY 32.85N 90.41W
04/25/2019 YAZOO MS EMERGENCY MNGR
SEVERAL ROADS HAD WATER OVER THEM IN BOTH
THE CITY AND THE COUNTY. ROADS INCLUDED
HIGHWAY 3, 433, 16, 49 AND 432.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 55 min |
| Apr 25, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 32 min |
| Apr 25, 3:10 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 50 min |
| Apr 25, 3:36 AM CDT | Tornado Warning | JAN | Catahoula, Franklin, Tensas | 39 min |
| Apr 25, 4:12 AM CDT | Tornado Warning | JAN | Franklin, Madison, Tensas | 63 min |
| Apr 25, 4:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Apr 25, 6:09 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin | 81 min |
| Apr 25, 6:48 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 57 min |
| Apr 25, 7:00 AM CDT | Flash Flood Warning | JAN | Madison | 3 hr |
| Apr 25, 10:36 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 19 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.